Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause dark stools after taking Cipro and Metronidazole for cold and flu?

Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 707 Questions

default
Posted on Wed, 22 Aug 2018 in Medicines and Side Effects
Question: Have had cold and flu recovering but plagued with constant nausea. Started Cipro and metronidazole for what I thought was a possible divisive flare up. Now 4 days into meds I have black diarrhea , second day. No real pain or cramping. Urine seems darker than usual
doctor
Answered by Dr. Ornela Ademovi 3 hours later
Brief Answer:
Medication side effects.

Detailed Answer:

Hello,

I understand your concern. First of all, it is not clear to me why you are taking antibiotics. Cold and flu are usually caused by viruses and do not need to be treated with antibiotics. Did your doctor prescribe them and why?

Diarrhea is a common side effect of both Cipro and Metronidazole. Cipro may cause bloody diarrhea which would appear red, not black. Black stools are an indication of upper gastrointestinal bleeding, such as from the food pipe or the stomach, so I recommend you see a doctor in person for further investigation.

I hope this helps.

Wishing you good health and all the best.

Take care.

Dr. Ornela Ademovi, General & Family Physician

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on